Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 4, 2006, 1:01 AM EST for Cherokee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2006, 1:01 AM EST (06:01 UTC)
- Expired
- Feb 4, 2006, 1:30 AM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 040602
SVRFFC
GAC057-040630-
/O.NEW.KFFC.SV.W.0022.060204T0601Z-060204T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 AM EST SAT FEB 4 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 130 AM EST
* AT 1256 AM EST...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING PENNY SIZED HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BUFFINGTON TO 7 MILES SOUTH OF
CANTON...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BALL GROUND...WOODSTOCK...AND HOLLY SPRINGS.
NUMEROUS REPORTS OF 1/2 TO 3/4 INCH DIAMETER HAIL HAVE BEEN REPORTED
FROM THE PUBLIC ACROSS SOUTHERN CHEROKEE COUNTY DURING THE PAST 30
MINUTES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3425 8456 3438 8435 3438 8426 3420 8426
3420 8433 3419 8435 3418 8437 3414 8437
3411 8444
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 8:00 PM EST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 3, 8:00 PM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EST FRI FEB 3 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) ADVERTISED PATTERN CHANGE CONTINUES TO TAKE PLACE. STRONG SHORT WAVE WILL SWEEP RAPIDLY THROUGH THE AREA OVERNIGHT/EARLY SATURDAY...WHICH WILL INITIALIZE THE LONG AWAITED PATTERN CHANGE TO A DEEP UPPER TROUGH IN THE EASTERN U.S. AND COLDER WEATHER THAN WE HAVE SEEN IN SOME TIME. THE MAIN CONCERN OVERNIGHT IS THE POTENTIAL FOR STRONG THUNDERSTORMS AND SEVERE WEATHER. CONS ARE LOW SFC DEWPOINTS IN THE 40S-LOW 50S...LOW PW...AND NOT AS GOOD A LLJ AS I WOULD LIKE TO SEE FOR A SIGNIFICANT SVR WX OUTBREAK. HOWEVER...UPPER DYNAMICS ARE SUFFICIENT AND WEAK INSTABILITY/CAPE PRESENT. OTHER CONCERN IS THAT 18Z GFS SPLITS AREA OF PRECIP WITH SYSTEM TAKING ONE PART NORTH INTO TN/KY...WHILE ANOTHER COMPLEX DEVELOPS...AND HAS ALREADY DEVELOPED FOR THAT MATTER...ACROSS FL/EASTERN GULF. THIS MAY SERVE TO CUT OFF ACTIVITY FURTHER NORTH. WILL STICK WITH CURRENT THINKING OF MOSTLY CHANCE TSRA...NO MENTION OF SVR YET...AND BEST TSRA THREAT SOUTH OF A CSG-MCN-AGS LINE. WILL ADD ISOLD TSRA AFT 06Z FOR SOUTHERN AREAS...BUT LEAVE OUT OF NORTH AFT 06Z AS IN CURRENT ZONES. WILL NOT MAKE ANY CHANGES TO TEMPS AT THIS TIME. OTHER CONCERN IN THE SHORT TIME IS TIGHT PRESSURE GRADIENT THAT DEVELOPS SAT MORNING AS SFC WINDS UP TO THE NE OF AREA AS UPPER SYSTEM CONTINUES TO STRENGTHEN AND MOVE TOWARD THE MID-ATLANTIC. WITH 18-20KT WINDS PROGGED IN PLACE BY 18Z AND NEW LOCAL WIND ADVISORY POLICY FOR IMPACTS...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR 15Z-23Z SAT FOR ALL AREAS NORTH OF A LGC-OPN-AGS LINE...EXCEPT FOP THE EXTREME NW CORNER...WHERE FEEL RIDGES WILL BLOCK STRONGER GRADIENT. THE STRONGEST WINDS SHOULD AFFECT THE AREA FROM ATL-AHN-GVL. .LONG TERM...(MONDAY THROUGH FRIDAY) DEEP POLAR VORTEX CONTINUES TO EVOLVE AS PLANNED OVER THE OHIO VALLEY/NE U.S. THROUGHOUT THE WEEK. STRONG NW FLOW AND CAA ADVECTION WILL DOMINATE MUCH OF THE EXTENDED. A SERIES OF SHORT WAVES OR ALBERTA CLIPPER TYPE SYSTEM WILL REINFORCE THE PATTERN THROUGH THE WEEK. THE FIRST WILL COME THROUGH MON...AND ANOTHER TOWARD THE END OF THE WEEK. BY MON...TEMPS WILL BE COLD ENOUGH FOR WINTER PRECIP AS MENTIONED EARLIER. HOWEVER...MODELS TAKE BEST MOISTURE ACROSS CENTRAL GA...WHERE TEMPS/THICKNESS VALUES ARE NOT LOW ENOUGH...SO APPEARS AS MOSTLY A RAIN EVENT WITH JUST SLIGHT CHANCE OF -SN FOR THE NORTH. SYSTEM LATER IN THE WEEK WILL BE FURTHER STARVED FOR MOISTURE...SO THREAT OF WINTER PRECIP WILL BE LIGHT. THE MAIN STORY FOR THE EXTENDED WILL BE BELOW NORMAL TEMPERATURES FOR THE FIRST TIME IN AGES...PROBABLY MID-DECEMBER. THE PATTERN SHOULD KEEP THE THREAT FOR TSRA/SVR WX NIL AFTER TONIGHT. && .AVIATION...MAIN CONCERN TONIGHT IS LOWER CIGS AND INCREASING RAIN CHANCES AHEAD AND ALONG AN APPROACHING COLD FRONT THAT WILL PUSH ACROSS KATL BETWEEN 08-10Z TONIGHT. AT KATL...EXPECT SOUTHERLY WINDS AT 5 TO 10 KTS TO PREVAIL UNTIL THE FRONTAL PASSAGE. AS FOR CIGS... VFR CONDITIONS WILL PREVAIL THRU 02Z...THEN LOWER TO MVFR CONDITIONS WITH TEMPO LIGHT SHOWERS BY 02Z. IFR CONDITIONS WITH PREVAILING LIGHT RAIN WILL LIKELY SET IN FROM 04-08Z JUST AHEAD OF THE APPROACHING COLD FRONT. DURING THIS TIME...CANNOT RULE OUT AN ISOLATED TSTM IN THE VICINITY OR ACTUALLY MOVE ACROSS THE KATL AIRPORT AS INSTABILITIES INCREASE FROM THE SOUTH. WITH THE FRONTAL PASSAGE AROUND 09Z...WINDS SHIFT WEST AND INCREASE TO AROUND 15 KTS WHILE AREAS OF RAIN QUICKLY END. CIGS INCREASE INTO THE 2000-2500 FT RANGE AND PERSIST THRU 8-10 AM SATURDAY MORNING. SKIES SCATTERED BY MID MORNING AS DRIER AIR FILTERS IN FROM THE WEST-NORTHWEST. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RAB/39
Hazardous weather outlook, Feb 3, 11:20 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 PM EST FRI FEB 3 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041100- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1120 PM EST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT ...ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL GEORGIA... .SYNOPSIS... A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL GEORGIA BETWEEN MIDNIGHT AND 6 AM THIS MORNING. THE LACK OF INSTABILITIES AND DEEP LAYER MOISTURE WILL HINDER SEVERE THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE MAIN HAZARD WILL BE SMALL PEA SIZE HAIL...WIND GUSTS TO NEAR 40 MPH AND THE OCCASIONAL CLOUD TO GROUND LIGHTNING. .DISCUSSION... AN AREA OF RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A COLD FRONT WILL PUSH ACROSS CENTRAL GEORGIA BETWEEN 1 AM AND 6 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF TONIGHT.
In the hours before
Special weather statement, Feb 3, 11:47 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1147 PM EST FRI FEB 3 2006 GAZ030-031-041-040515- 1147 PM EST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HARALSON...PAULDING AND POLK COUNTIES UNTIL 1215 AM EST... AT 1142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF DRAKETOWN...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT YORKVILLE...BRASWELL AND DALLAS.
Special weather statement, Feb 4, 12:10 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 AM EST SAT FEB 4 2006 GAZ013-020-031-042-040545- 1210 AM EST SAT FEB 4 2006 ...SIGNIFICANT WEATHER ALERT FOR 35 TO 40 MPH WINDS...PEA-SIZED HAIL...AND FREQUENCY LIGHTNING ACROSS CARROLL...PAULDING...EASTERN BARTOW...AND PICKENS COUNTIES UNTIL 1245 AM EST... AT 1208 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM TALKING ROCK...TO PINE LOG...TO CARTERSVILLE...TO DALLAS...TO CARROLLTON...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 40 MPH...ALONG WITH PEA-SIZED HAIL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Feb 4, 12:33 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1233 AM EST SAT FEB 4 2006 GAZ021-032-040600- 1233 AM EST SAT FEB 4 2006 ...SIGNIFICANT WEATHER ALERT FOR 35 TO 40 MPH WINDS...PEA-SIZED HAIL...AND FREQUENCY LIGHTNING FOR COBB AND CHEROKEE COUNTIES UNTIL 100 AM EST... AT 1230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM RED TOP MOUNTAIN...TO KENNESAW...MOVING EAST AT 50 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ALONG WITH FREQUENCY LIGHTNING ARE POSSIBLE WITH THIS ACTIVITY AS IT MOVES PRIMARILY ACROSS NORTHERN COBB AND SOUTHERN CHEROKEE COUNTIES. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Local storm report, Feb 4, 12:57 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EST SAT FEB 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
SNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:20 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 22 hr |
| Feb 4, 1:29 AM EST | Severe Thunderstorm Warning | FFC | Forsyth | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.